Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

What is the remedy for depression?

Jun 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2496 Questions
I have been severely depressed for years. Suicede and everything that goes with it. Ive been on every med I can think of and been in a psych hospital 3 times for about 5 days each. Ive lost my job my wife my friends you name it. Ive been so many doctors all that seems to happen is they increase my meds. Now I dont go any where because my face jerks and twixs so bad that sometimes I have a hard time talking. I feel like my depression is finally easeing up but my face will not stop. Is there anything I can do. Please help!!
Posted Thu, 6 Mar 2014 in Mental Health
Answered by Dr. Abhishek Kapoor 28 minutes later
Brief Answer: Need details.... Detailed Answer: HI I am Dr Abhishek Kapoor, psychiatrist would help you in such a difficult situation of life. I went through the details that you provided. You have severe depression and you are on number of different medication for last many year without significant improvement. Therefore in my opinion you seem to be suffering with 'treatment resistant depression' (TRD). Besides that facial jerks and twitching are common side effects of antipsychotics. I would like to know if you are on antipsychotic drugs. Could you list the medicines that you are on. At my clinic, I treat patients of TRD with combination of drugs rather than single medicines. I also refer all my patients for rehabilitation programme. With gradual and regular follow ups, medicines and rehabilitation should give you the best benefits with less side effects. As of now, I think it is best to stop antipsychotic drugs if you are on it. I shall look forward to your list before commenting further. Regards Dr. Abhishek Kapoor Psychaitry
Above answer was peer-reviewed by
Follow-up: What is the remedy for depression? 13 hours later
Dr XXXXXXX I currently take zoloft-25mg daily synthroid -25 mcg daily mirapex.-.25 mg daily neurontin-1200 mg daily benztropine 6mg daily klonopin-1.5 mg daily meds I currently take you requested this info Please help!!!
Answered by Dr. Abhishek Kapoor 7 hours later
Brief Answer: Drug detail Detailed Answer: HI Thanks for showing your trust on me. You are only on one antidepressant like zoloft 25mg and that is the minimum dose. Zoloft dose can be increased gradually upto 200mg per day. If you get response with zoloft at higher dose, then carry on with it. If not, then second antidepressant like mirtazapine can be added and wait for the response. Synthroid 25mcg may be added for augmentation purpose. If you do not have underline thyroid dysfunction and you are not getting any response with this, then there is no need to carry on this hormone. In long run, it could lead any harm. Facial jerks and twitching is towards tardive dynkinesia, that is extrapyramidal side effect of antipsychotic in that case you have to take mirapex, neurontin and benztropine. In case, you need any antipsychotic, then go for clozapine, aripiprazole or quetiapine. Avoid typical antipsychotic and risperidone. Klonopin 1.5mg is for sleep and anxiety. Carry on with same drug and dose. Rest you can discuss with your treating psychiatrist. In case you need further help, i would happy to help you. Regards Dr. Abhishek Kapoor Psychiatrist
Above answer was peer-reviewed by
Follow-up: What is the remedy for depression? 13 hours later
is there anyway I can get my tardive dynkinesia if thats what I have under control that its not so noticeable?is there anyway I can get my tardive dynkinesia if thats what I have under control that its not so noticeable?
Answered by Dr. Abhishek Kapoor 11 hours later
Brief Answer: Carry on with the drugs Detailed Answer: Hi Tardive dynkinesia is very difficult to treat. Most of treatment option, which are available, are not effective. You have to carry on with these drugs. That would keep it in control. If your TD is in control with these drugs, then no need to stop them. Just avoid typical antipsychotic in future. Regards Dr. Abhishek Kapoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor